How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified Physician
Category: Medical
Satisfied Customers: 65275
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, health, prevention, complementary medicine, etc.
24257177
Type Your Medical Question Here...
DrRussMD is online now
A new question is answered every 9 seconds

I have been taking a Kelp supplement for several months now

Customer Question

I have been taking a Kelp supplement for several months now and my stools are no longer solid but constantly runny. Is this a normal side affect of Kelp?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I have a scheduled appointment next week. Meds are Paroxetine, anti-anxiety.
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: It's been over two months. I stopped the Kelp over a week ago but the symptoms continue.
JA: Anything else in your medical history you think the doctor should know?
Customer: I can't think of anything other than I'm under a great deal of stress as I'm a caregiver for over a year. My boyfriend had a stroke and I'm the only one able to take care of him as of now.
Submitted: 2 months ago.
Category: Medical
Expert:  DrRussMD replied 2 months ago.

Hi.
Welcome to just answer. I am here to answer questions for education and information. I will respond shortly with an answer, or a question for you

Expert:  DrRussMD replied 2 months ago.

This is not a normal side effect of kelp.....unless you are taking an excessive amount, like half a bottle a day.

I would be concerned that there is something else going on.

Have you discussed this change with your doctor?